MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER POST-INFARCT VSD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-VSDMPIHDE-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Shock (2072)
Date of Event 12/31/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2023, a 18mm amplatzer pi musc vsd for emergent implant in a patient who had cardiogenic shock with ventricular septal defect post myocardial infarction on (b)(6) 2023.The implant procedure was successful and device was implanted in stable position.Patient was discharged to a skilled nursing facility on (b)(6) 2024.On (b)(6) 2023, the patient was re-admitted in cardiogenic shock and bradycardia.The patient expired on the same day.The death is not thought to be device related.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant informationna.
 
Additional Manufacturer Narrative
An event of cardiogenic shock, bradycardia and patient death few days post implant was reported.A returned device assessment could not be performed as the device remained implanted and was not returned for analysis.Patient comorbidity includes cardiogenic shock with ventricular septal defect post myocardial infarction which could have contributed for reported cardiogenic shock and bradycardia.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Additionally it was indicated that the death is not thought to be device related.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.From medical review: "patients with a post-infarct vsd have a high 30-day mortality rate consistent with this case.The exact cause of death remains unknown, but most likely related to the underlying medical condition following an acute myocardial infarction.Patient related.Possibly procedure related.Unknown if device related.".

Brand Name
AMPLATZER POST-INFARCT VSD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18711658
Report Number2135147-2024-00674
Device Sequence Number8192212
Product Code MLV
UDI-Device Identifier05415067028112
UDI-Public(01)05415067028112(17)270930(10)8712654
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9-VSDMPIHDE-018
Device Lot Number8712654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexFemale